MAUDE Adverse Event Report: PENUMBRA, INC. POD8; HCG, KRD

PENUMBRA, INC. POD8; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using pod8s.While preparing to advance the pod8 into the patient, the physician flushed the pod8 with saline and advanced and retracted it within its sheath.While retracting the pod8 back to its initial position, the physician reported experiencing resistance.The pod8 then inadvertently detached within the sheath.The issue with the pod8 was found prior to use and therefore it was not used in the procedure.The procedure was completed using two additional pod8 coils and one non-penumbra coil.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was detached from the pusher assembly and had offset coil winds.The proximal constraint sphere was attached with the embolization coil.The pull wire was within the distal detachment tip (ddt).Conclusions: evaluation of the returned pod8 confirmed that the embolization coil was detached from the pusher assembly.If the device is forcefully retracted against resistance, the pusher assembly may stretch past the reach of the pull wire and the embolization coil may become detached from the distal detachment tip (ddt).The complaint indicated that the resistance was experienced while retracting the device within its introducer sheath.The introducer sheath was not returned for evaluation; therefore, the root cause of the initial resistance could not be determined.Further investigation revealed offset coil winds.Based on the return condition, this damage was likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Conclusions code 1: 4316- the investigation findings do not lead to a clear conclusion about the cause of initial resistance.

Brand Name
POD8
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8496220
Report Number3005168196-2019-00655
Device Sequence Number1062462
Product Code HCG
UDI-Device Identifier00814548013831
UDI-Public00814548013831
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2026
Device Catalogue NumberRBYPOD8
Device Lot NumberF84111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005